Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2006, 7:55 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 7:55 PM MDT (01:55 UTC)
- Expired
- Jun 23, 2006, 8:34 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240156 SVRCYS NEC013-165-240245- /O.NEW.KCYS.SV.W.0065.060624T0155Z-060624T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 755 PM MDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 845 PM MDT * AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF KILPATRICK LAKE...OR ABOUT 30 MILES NORTH OF SCOTTSBLUFF...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF KILPATRICK LAKE BY 820 PM MDT... LAT...LON 4238 10349 4202 10361 4202 10311 4226 10297 $$ WEILAND
3 follow-up statements
000 WWUS55 KCYS 240209 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT FRI JUN 23 2006 NEC165-240219- /O.CAN.KCYS.SV.W.0065.000000T0000Z-060624T0245Z/ SIOUX NE- 809 PM MDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SIOUX COUNTY IS CANCELLED... THE STORM HAS MOVED INTO BOX BUTTE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4236 10344 4201 10339 4201 10313 4215 10299 $$ NEC013-240245- /O.CON.KCYS.SV.W.0065.000000T0000Z-060624T0245Z/ BOX BUTTE NE- 809 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR SOUTHWESTERN BOX BUTTE COUNTY... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR ABOUT 20 MILES WEST OF ALLIANCE...MOVING SOUTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BOX BUTTE COUNTY AT 820 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4236 10344 4201 10339 4201 10313 4215 10299 $$
000 WWUS55 KCYS 240226 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 823 PM MDT FRI JUN 23 2006 NEC013-240245- /O.CON.KCYS.SV.W.0065.000000T0000Z-060624T0245Z/ BOX BUTTE NE- 823 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR WESTERN BOX BUTTE COUNTY... AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLAR RADAR INDICATED A SEVERE THUNDERSTORMS LOCATED 10 MILES SOUTHEAST OF KILPATRICK LAKE...OR ABOUT 16 MILES WEST SOUTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 45 MPH. THIS STORM HAS WEAKENED SOME BUT STILL MAY PRODUCE 3/4 INCH HAIL AND STRONG WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM MDT SATURDAY MORNING FOR PARTS OF NEBRASKA PANHANDLE. LAT...LON 4236 10344 4201 10339 4201 10313 4215 10299 $$ RE
000 WWUS55 KCYS 240234 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 833 PM MDT FRI JUN 23 2006 NEC013-240243- /O.CAN.KCYS.SV.W.0065.000000T0000Z-060624T0245Z/ BOX BUTTE NE- 833 PM MDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOX BUTTE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO NORTHERN MORRILL COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT SATURDAY MORNING FOR A PORTION OF THE PANHANDLE OF NEBRASKA. LAT...LON 4236 10344 4201 10339 4201 10313 4215 10299 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION INTO COLORADO. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND EVENINGS FOR NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...COPLEY LONG TERM....EISE
Hazardous weather outlook, Jun 23, 9:31 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MDT FRI JUN 23 2006 NEZ001>003-019>021-054-055-WYZ060-068-070-241545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING PENNY SIZE HAIL OR LARGER... OR WINDS OF AT LEAST 58 MPH. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH. THUNDERSTORMS MAY CONTINUE AFTER MIDNIGHT TONIGHT. SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-241545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. MODERATE WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-067-069-241545- CONVERSE-PLATTE-CHEYENNE FOOTHILLS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 55 MPH AND SMALL HAIL. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MODERATE WILDFIRE DANGER EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. COPLEY
In the hours before
Local storm report, Jun 23, 3:47 PM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 26 S HARRISON 42.31N 103.88W
06/23/2006 E0.50 INCH SIOUX NE TRAINED SPOTTER
&&
DDEALLocal storm report, Jun 23, 5:52 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDLocal storm report, Jun 23, 6:36 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 NE LUSK 42.91N 104.24W
06/23/2006 M0.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDLocal storm report, Jun 23, 6:59 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST HARRISON 42.69N 103.88W
06/23/2006 E60 MPH SIOUX NE LAW ENFORCEMENT
THUNDERSTORM WINDS PUSHED A FIRE TRUCK INTO A CAR.
&&
MWEILANDLocal storm report, Jun 23, 7:24 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 15 S HARRISON 42.47N 103.88W
06/23/2006 M1.25 INCH SIOUX NE TRAINED SPOTTER
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 23, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 3:33 AM MDT | Flash Flood Warning | CYS | Cheyenne | 117 min |
| Jun 24, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.